Can a change in atmospheric pressure induce post injection lip swelling? (Photo)

I got Restylane in my lips about two months ago. The swelling was pretty bad initially, but then my lips seemed to return to normal. Yesterday on side of my upper lip swelled up, and this morning, it's all swollen and a little hard like it was initially after the procedure. We just went throw Hurricane Matthew. Is it possible the drop in barometric pressure had an effect??? I know it seems crazy, but I've no other explanation!!!

Doctor Answers 6

Swelling lips 2 months after filler...

Thank you for your question.  While changes in barometric pressure may indeed cause swelling.  The more likely scenario is this is a delayed reaction to the filler.  We are seeing this more commonly and there are likely many reasons why this may happen from granuloma formation to biofilm to transient swelling.  It is best to follow up with your board certified Dermatologist who injected you to be evaluated and possibly started on a proper algorithm of treatments for delayed lip swelling after filler.  Regards, Dr. Matt Elias


Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Changes in lips 2 months post injection of filler

Thank you for sharing your interesting question. It is highly unlikely that the change in barometric pressure caused swelling of your lips. See your doctor for detailed evaluation.  Good luck,

Delayed Swelling

It is hard to assess what is happening to you without an in person evaluation. You can be having an allergic reaction. Please contact your treating physician for an evaluation.

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 22 reviews

Swelling after injection with fillers

It is not due to change in barometric pressure but may be some problem with the filler itself so check with your doctor to see what needs to be done if anything

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Delayed Reaction to Filler?

It is difficult to assess what is happening to your lip without an in office evaluation.  It is hard to say if you are having an allergic reaction or some kind of infection.  Please consult an expert in fillers.  Best, Dr. Green

Can a change in atmospheric pressure induce post injection lip swelling?

Is it probably - NO. But is it possible - YES. Best to hit 10 days to see if the swell resolves or see your injecting doctor this next week if they are operating after the hurricane.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.